That’s the kind of response from docs I like to get: Well, you’re not gonna die right away.

That is what I heard from the kidney specialist today. I liked him, but he said the same thing as my lung doc and rheumatologist: We don’t know why you have the increased creatinine levels, but no protein or blood in your urine.

He explained that if my kidneys were inflamed from the vasculitis, then we should see other indictors too, which we are not. He ruled out other possible reasons for just the increased creatinine, so we are left not really knowing anything new.

So the plan going forward, is pretty much what we are doing with everything related to my health. Let’s just wait and see. I am now going to get my blood work done weekly, and for the next few weeks we will monitor my levels. If it decreases, then good. If it gets worse, then we will discuss doing a biopsy. Kidney doc just wants to make sure that the biopsy would give us results that we could actually use to determine how to proceed. And for the time being, I am to stay at 30mg of prednisone a day. And I will see him again in a month.

In terms of what the future may hold with my kidneys, he did explain that if my kidneys were inflamed from the vasculitis, then they would add another medication (cyclophosphamide) as we tapered off the prednisone, as this drug is better to maintain kidney function than long term use of prednisone. However, of course this drug has its own major drawbacks, like increasing your risk for future cancers. And if I continue to have renal failure, then dialysis or a transplant would be needed.

He is going to discuss my case with other kidney specialists at the hospital. And I will make my appointment for my next blood work appointment. After I eat this Mr. Sub I got at the hospital, the exact same lunch I celebrated with on my last day in there.

*Update* The kidney doc just called. I am to stop two of my medications, the septra (which is to fight off infections, due to my decreased immune system from the prednisone) and the pantoprazole (which is for heartburn, as the prednisone thins my stomach lining). As these might be affecting my creatinine levels. So tomorrow I will take those out of my daily pill popping routine.

 

Advertisements